S-Space College of Medicine/School of Medicine (의과대학/대학원) Ophthalmology (안과학전공) Journal Papers (저널논문_안과학전공)
Deepening of eyelid superior sulcus during topical travoprost treatment
- Yang, Hee Kyung; Park, Ki Ho; Kim, Tae-Woo; Kim, Dong Myung
- Issue Date
- SPRINGER TOKYO
- JAPANESE JOURNAL OF OPHTHALMOLOGY; Vol.53 2; 176-179
- Topical travoprost, a prostaglandin F(2 alpha) (PGF(2 alpha)) analog, has several well-known side effects, including a darkening of the eyelid and eyelash hypertrichosis, but there are no reports of a deepening of the eyelid superior sulcus associated with its use. We examined one patient with unilateral normal-tension glaucoma and another with unilateral primary open-angle glaucoma, both of whom were treated with travoprost monotherapy unilaterally for 2 years. Both patients gradually developed a deepening of the eyelid superior sulcus with hyperpigmentation in the eyelid skin of the treated eye. The disparity between the treated eye and the fellow eye was quite visible. However, the disparity returned to normal after discontinuation of travoprost for 15 months. A deepening of the eyelid superior sulcus is more significant in Asians, who seldom have an eyelid crease or deep sulcus. One proposed mechanism is a mechanical insult to the eyelid causing levator dehiscence. A second possible mechanism is fatty degeneration and reduced collagen fibers in the levator complex caused by the PGF(2 alpha) analog. However, the exact mechanism remains to be determined. A deepening of the eyelid superior sulcus should be considered a possible complication of topical travoprost that can be reversed by discontinuation of the medication.
- Files in This Item: There are no files associated with this item.